Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 321, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2005, 7:26 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2005, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 26, 2005, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 7:28 PM CDT | TSTM WND DMG | 1 N Wann, OK | PART OF BARN DESTROYED. LARGE TREE BLOWN DOWN BLOCKING COUNTY ROAD. |
| Aug 26, 7:28 PM CDT | TSTM WND DMG | 1 N Wann, OK | STRONG WINDS MOVED VEHICLE APPROXIMATELY 50 FEET. UNOCCUPIED MOBILE HOME USED FOR STORAGE WAS ROLLED. |
| Aug 26, 7:50 PM CDT | TSTM WND DMG | Dewey, OK | SEVERAL LARGE LIMBS BLOWN DOWN |
| Aug 26, 8:18 PM CDT | TSTM WND GST 60 | 7 W Nowata, OK | |
| Aug 26, 8:30 PM CDT | TSTM WND DMG | 5 W Nowata, OK | 6 INCH LIMBS BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 270026 SVRTSA OKC105-147-270130- /O.NEW.KTSA.SV.W.0321.050827T0026Z-050827T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 726 PM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOWATA COUNTY IN NORTHEAST OKLAHOMA WASHINGTON COUNTY IN NORTHEAST OKLAHOMA * UNTIL 830 PM CDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF WANN...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COPAN... WANN...DEWEY...BARTLESVILLE...LENAPAH...DELAWARE AND NOWATA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3700 9540 3700 9600 3661 9599 3662 9544 $$
1 follow-up statement
000 WWUS54 KTSA 270050 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 751 PM CDT FRI AUG 26 2005 OKC105-147-270130- /O.CON.KTSA.SV.W.0321.000000T0000Z-050827T0130Z/ WASHINGTON OK-NOWATA OK- 751 PM CDT FRI AUG 26 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NOWATA AND WASHINGTON COUNTIES... AT 748 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF LENAPAH TO 3 MILES NORTH OF BARTLESVILLE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BARTLESVILLE... LENAPAH...DELAWARE AND NOWATA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3700 9540 3700 9600 3661 9599 3662 9544 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:34 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 26, 3:34 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 334 PM CDT FRI AUG 26 2005 .DISCUSSION... SITUATION THIS AFTERNOON NOT UNLIKE WEDNESDAY AFTERNOON. LESS DYNAMIC- PRIMARILY SUN DRIVEN CONVECTION AND WEAK WIND FIELD FROM SOUTHEAST OKLAHOMA TO NORTHWEST ARKANSAS. PRECIPITABLE WATER APPROACHING 2 INCHES. OUTFLOW BOUNDARY WEST TO EAST ACROSS ARKANSAS STARTING TO FIRE. MORE DYNAMIC CONVECTION JUST STARTING TO FIRE ALONG FRONTAL BOUNDARY..FROM NORTH TEXAS INTO SOUTHEAST KANSAS. LIFTED INDICES SUB MINUS 5. BEST POPS TONIGHT FOR THE ARKANSAS PORTION OF CWA AND NORTHERN TIER OF OKLAHOMA ZONES. EXPECT OUTFLOW / FRONTAL BOUNDARY FROM YET TO DEVELOP STORMS TO SAG SOUTH OVERNIGHT...WHICH SHOULD LIMIT PRECIPITATION CHANCE SATURDAY TO THE SOUTHEAST PORTION OF FORECAST AREA. H850 TEMPS AND LOW LEVEL THICKNESS IN SLOW DECLINE ALONG WITH SURFACE DEWPOINTS THE NEXT COUPLE OF DAYS. EXTENDED GFS/ ECMWF IN CLOSE ENOUGH AGREEMENT FOR TSA CWA REGION TO KEEP EXTENDED FORECAST DRY THROUGH DAY SEVEN. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 75 95 72 93 / 30 10 0 10 FSM 76 97 72 94 / 50 30 10 10 MLC 74 96 72 95 / 30 30 10 10 BVO 68 93 66 93 / 40 10 0 10 FYV 68 92 63 91 / 50 20 0 10 BYV 70 93 66 91 / 50 20 0 10 MKO 74 93 68 93 / 30 20 10 10 MIO 70 93 67 92 / 50 10 0 10 F10 73 93 70 92 / 40 20 10 10 HHW 77 98 73 98 / 20 30 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ060. AR...NONE. && SHORT TERM FORECASTER ID= 10 LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 26, 1:00 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI AUG 26 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI AUG 26 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI HAVE LEFT AN OUTFLOW BOUNDARY ACROSS NORTHWEST ARKANSAS INTO FAR NORTHEASTERN OKLAHOMA EARLY THIS AFTERNOON. THIS WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON...ALTHOUGH WARM TEMPERATURES ALOFT MAY REDUCE THE COVERAGE FOR MUCH OF THE DAY...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. HOWEVER...GIVEN THE FORECAST INSTABILITY...SEVERE THUNDERSTORMS ARE A POSSIBILITY WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCES OF SEVERE WEATHER APPEAR TO BE OVER NORTHWEST ARKANSAS FROM LATE AFTERNOON THROUGH MID-EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 TO 4 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL PUSH INTO SOUTHEAST OKLAHOMA LATE SATURDAY...WITH THUNDERSTORM CHANCES ENDING SATURDAY EVENING. IT APPEARS THE REMAINS OF TROPICAL SYSTEM KATRINA WILL REMAIN WELL EAST OF THE AREA BY EARLY NEXT WEEK. HOWEVER...FORECASTERS WILL KEEP A CLOSE EYE ON THIS. OTHERWISE...DRIER AND SLIGHTLY COOLER WEATHER IS ON TAP FOR NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 26, 4:43 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 443 PM CDT FRI AUG 26 2005 OKZ054>058-270400- CRAIG-NOWATA-OSAGE-OTTAWA-WASHINGTON- 443 PM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 748 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... OTTAWA... WASHINGTON... THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA... PAWHUSKA AND VINITA.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| Aug 26, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
| Aug 26, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 65 min |
| Aug 26, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 68 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.